What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 22, 11:34 AM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 22, 11:34 AM CST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1234 PM CDT Fri Jul 22 2022
.UPDATE...
Updated for 18Z aviation discussion
&&
.AVIATION...
18Z TAF discussion:
MVFR conditions are possible for GWO/GLH due to low cigs, but
expected to clear by 19Z. VFR conditions are expected at most
sites. VCTS is possible for HBG/PIB this aftn through late
evening. BR may briefly lower vis for MEI overnight. /AJ/
&&
.DISCUSSION...Airmass across the area today is much different
than what we dealt with yesterday. Overall, less moist and lower
levels are not as warm so temps will be lower than yesterday.
Still, there's enough low level warmth to still get some areas hot
and we have a Heat Adv in effect to cover that. This is for the
NW 2/3rds of the area. I do have some concerns that cloud cover
and or precip could impact heating potential on the S edge of the
Adv. However, makes sense to just let things ride as is. The main
weather feature of note that will drive rain chances is the large
MCV across west- central AL. So, initial thinking was the low
level moisture would have been scoured out from the overnight
storm complex. However, that's totally the case. Yes, some impact
on overall moisture did occur and is noted on the latest analysis.
However, the lower level flow is out of the W and NW which is
allowing for sufficient 0-3 moisture content and convergence, esp
as the lower levels respond to the circulation around the large
MCV, to support scattered showers/storms later as sfc
heating/instability increase. Overall, best precip chances will be
across the S half where we currently have the best PoPs, so
nothing of much to adjust there.
In terms of strong to severe storms. Parameters are not overly
favorable today so the threat is on the low side. However, any
storms that are along or N of I-20 would have access to more
instability and thus can't rule out some stronger storms and maybe a
rouge severe storm. Lastly, we could see some slower moving or
training of activity today or again later tonight if precip can
redevelop close to the remnant MCV center. Inflow to any storms will
be from the W/NW and the propagation vectors are on the light side
which would promote slower motions or some training/backbuilding.
I'm not confident enough to add any graphic to highlight flooding
potential, but some concern is there based off analysis and some
indication from CAMs.
Anticipate a few updates today to follow temp and convective
trends. /CME/
Prior discussion below:
Saturday through next week...
Any relief from the hot and humid conditions we have been
experiencing will be holding off at least another week. Upper level
ridging remains in control through the period with a 594 dam 500 mb
ridge centered overtop our area much of the time, and close by the
rest. This represents a continued 500 mb height anomaly of 2-5 dam
through next week. The subtropical surface ridge is located in its
approximate climatological position over the Atlantic and the
western extent of the surface ridging will ensure prevailing
southerlies continue to transport hot, humid air from the Gulf of
Mexico where sea surface temperatures are above average. That being
said, this mornings forecast package will include additional HWO
graphics addressing the prolonged heat, to extend into next week.
Areas of the Mississippi River Delta, particularly north of I-20,
will likely continue to see some of the higher heat index values
each day. /86/
Significant heat stress conditions will continue across the Delta,
into portions of central Mississippi, southern Arkansas, and
northern Louisiana. While most areas will remain below excessive
heat warning criteria through Saturday (>110F heat indices), values
will likely climb again by Sunday into next week, with most areas
likely reaching HIs of 105-110F, and some areas along I-55 and
westward possibly rising above 110 F HI. With heat stress conditions
expected, we are monitoring the possibility of an excessive heat
warnings and likely heat advisories being needed at some point this
coming week. /NP/
With the copious boundary layer moisture, we will likely still be
able to maintain isolated to scattered diurnal showers and
thunderstorms each day, with the better chances in the southeast
where upper heights may be slightly lower and afternoon inland
seabreeze intrusion may aid in convective initiation. With the heat
and humidity, instability each day could peak above 3,000 J/KG
SBCAPE and PWATS above 2". This may prove sufficient for an isolated
wet microburst threat but no organized or widespread severe weather
is expected through next week.
Some guidance suggests a front could approach by late week which
would increase precipitation chances and perhaps offer some break in
the heat wave. This possibility will be monitored in subsequent
forecast cycles. /86/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 93 72 91 74 / 66 26 55 30
Meridian 91 72 91 73 / 75 27 54 29
Vicksburg 93 73 92 74 / 51 15 32 22
Hattiesburg 91 73 93 73 / 86 39 59 19
Natchez 91 72 91 73 / 65 25 32 19
Greenville 96 73 94 75 / 6 3 17 11
Greenwood 96 73 95 74 / 9 4 25 16
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025>050-
053-054-059-060.
LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.
&&
AJHazardous weather outlook, Jul 22, 2:59 AM CST, 9 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
359 AM CDT Fri Jul 22 2022
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>050-053-054-
059>061-230900-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Claiborne-Copiah-Jefferson-Adams-
Franklin MS-
359 AM CDT Fri Jul 22 2022
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi.
.DAY ONE...Today and Tonight
EXCESSIVE HEAT
THREAT...Elevated
TIMING...Today
Hot and humid conditions will continue today with heat indices of
105 to 110 degrees. Residents should continue to exercise caution
when doing activities outside, take plenty of breaks and drink
plenty of fluids.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Dangerous heat will continue through the weekend and into next
week. Heat indices will reach or exceed 110 degrees for a portion
of the area during this time.
(https://www.weather.gov/images/jan/graphicast/2.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.
MSZ051-052-055>058-062>066-072>074-230900-
Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
359 AM CDT Fri Jul 22 2022
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, south central Mississippi,
and southeast Mississippi.
.DAY ONE...Today and Tonight
EXCESSIVE HEAT
THREAT...Limited
TIMING...Today
Hot and humid conditions will continue today with heat indices of
up to 105 degrees. Residents should continue to exercise caution
when doing activities outside, take plenty of breaks and drink
plenty of fluids.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Dangerous heat will continue through the weekend and into next
week. Heat indices will reach or exceed 110 degrees for a portion
of the area during this time.
(https://www.weather.gov/images/jan/graphicast/2.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.
28
&&
...HAZARD LEGEND...
*EXCESSIVE HEAT*
Extreme...Maximum heat index greater than 110 degrees for 3 or
more days in a row and/or air temperatures greater than 107
degrees.
Significant...Maximum heat index greater than 110 degrees
and/or air temperatures greater than 105 degrees.
Elevated...Maximum heat index 105 to 110 degrees and/or air
temperatures greater than 103 degrees.
Limited...Maximum heat index near 105 degrees and/or air
temperatures 100 to 103 degrees.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Local storm report, Jul 22, 8:39 AM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
939 AM CDT FRI JUL 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG HOPE 32.75N 89.25W
07/21/2022 NESHOBA MS EMERGENCY MNGR
SEVERAL TREES DOWN AROUND THE HOPE
COMMUNITY.
&&
CELocal storm report, Jul 22, 8:40 AM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
940 AM CDT FRI JUL 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND DMG 1 W DIXON 32.66N 89.24W
07/21/2022 NESHOBA MS EMERGENCY MNGR
SEVERAL TREES DOWN AROUND THE DIXON
COMMUNITY.
&&
CELocal storm report, Jul 22, 9:24 AM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1024 AM CDT FRI JUL 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG 2 NNE GREENWOOD 33.54N 90.18W
07/21/2022 LEFLORE MS EMERGENCY MNGR
LARGE TREE LIMBS BLOWN DOWN, WHICH KNOCKED
DOWN POWERLINES.
&&
AJLocal storm report, Jul 22, 9:39 AM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1039 AM CDT FRI JUL 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM TSTM WND DMG COUNTY RD 211 33.47N 89.92W
07/21/2022 CARROLL MS EMERGENCY MNGR
SMALL TREE FELL ON RD.
&&
SBLocal storm report, Jul 22, 11:34 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1234 PM CDT FRI JUL 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG 1 WNW PORTERVILLE 32.69N 88.49W
07/21/2022 KEMPER MS EMERGENCY MNGR
A FEW TREES WERE DOWN ACROSS ROADS IN SE
KEMPER CO.
&&
CESpecial weather statement, Jul 22, 12:04 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Jackson MS
104 PM CDT Fri Jul 22 2022
MSZ064-065-221830-
Jefferson Davis MS-Covington MS-
104 PM CDT Fri Jul 22 2022
...A strong thunderstorm will impact portions of southwestern
Covington and central Jefferson Davis Counties through 130 PM CDT...
At 103 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lone Star, or 7 miles west of Collins, moving southwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Carson around 130 PM CDT.
Other locations impacted by this storm include Bassfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3172 8977 3164 8955 3147 8958 3150 8984
TIME...MOT...LOC 1803Z 024DEG 9KT 3161 8968
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CME